Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 174, NWS Wichita, KS

June 29, 2014Barton County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 29, 2014, 7:02 AM CDT for Barton County, Kansas. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2014, 7:02 AM CDT (12:02 UTC)
Expired
Jun 29, 2014, 7:45 AM CDT
In force
43 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Barton County, KS

The radar

The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 7:20 AM CDTHAIL 0.75Pawnee Rock, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 0.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2435 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WUUS53 KICT 291202
SVRICT
KSC009-291245-
/O.NEW.KICT.SV.W.0174.140629T1202Z-140629T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
702 AM CDT SUN JUN 29 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 745 AM CDT

* AT 659 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF PAWNEE ROCK...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...PAWNEE ROCK AND GREAT BEND AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3844 9904 3849 9864 3826 9862 3826 9904
      3833 9904
TIME...MOT...LOC 1202Z 265DEG 27KT 3835 9903

HAIL...1.00IN
WIND...60MPH

$$

COOK
4 follow-up statements
336 
WWUS53 KICT 291214
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
714 AM CDT SUN JUN 29 2014

KSC009-291245-
/O.CON.KICT.SV.W.0174.000000T0000Z-140629T1245Z/
BARTON KS-
714 AM CDT SUN JUN 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BARTON COUNTY UNTIL 745 AM CDT...

AT 713 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
GREAT BEND...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GREAT BEND AND GREAT BEND AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3844 9904 3849 9864 3826 9862 3826 9904
      3833 9904
TIME...MOT...LOC 1215Z 260DEG 30KT 3838 9889

HAIL...1.00IN
WIND...60MPH

$$

COOK
987 
WWUS53 KICT 291224
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
724 AM CDT SUN JUN 29 2014

KSC009-291245-
/O.CON.KICT.SV.W.0174.000000T0000Z-140629T1245Z/
BARTON KS-
724 AM CDT SUN JUN 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BARTON COUNTY UNTIL 745 AM CDT...

AT 722 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREAT BEND...
AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL BARTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3844 9904 3849 9864 3826 9862 3826 9904
      3833 9904
TIME...MOT...LOC 1224Z 260DEG 30KT 3839 9879

HAIL...1.00IN
WIND...60MPH

$$

COOK
833 
WWUS53 KICT 291236
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
736 AM CDT SUN JUN 29 2014

KSC009-291245-
/O.CON.KICT.SV.W.0174.000000T0000Z-140629T1245Z/
BARTON KS-
736 AM CDT SUN JUN 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BARTON COUNTY UNTIL 745 AM CDT...

AT 734 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREAT BEND...
AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN BARTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3844 9904 3849 9864 3826 9862 3826 9904
      3833 9904
TIME...MOT...LOC 1236Z 261DEG 29KT 3830 9880

HAIL...1.00IN
WIND...60MPH

$$
544 
WWUS53 KICT 291242
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
742 AM CDT SUN JUN 29 2014

KSC009-291252-
/O.EXP.KICT.SV.W.0174.000000T0000Z-140629T1245Z/
BARTON KS-
742 AM CDT SUN JUN 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BARTON COUNTY
WILL EXPIRE AT 745 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3844 9904 3849 9864 3826 9862 3826 9904
      3833 9904
TIME...MOT...LOC 1242Z 261DEG 29KT 3831 9874

$$

COOK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:42 AM CDT, 20 minutes earlier.

Area forecast discussion, Jun 29, 6:42 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
642 AM CDT SUN JUN 29 2014

...UPDATED FOR 12Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 300 AM CDT SUN JUN 29 2014

SCATTERED THUNDERSTORMS ARE LINGERING OVER SOUTHEAST KANSAS FROM
EARLIER ACTIVITY SATURDAY NIGHT. THIS ACTIVITY IS WANING AND
SHOULD DIMINISH BY MORNING. A NEW COMPLEX OF THUNDERSTORMS HAS
DEVELOPED ACROSS NORTHWESTERN KANSAS...NEAR AND ALONG I-70. THIS
ACTIVITY IS EXPECTED TO SPREAD EASTWARD WITH TIME THIS MORNING.
OVERNIGHT SATELLITE IMAGERY SHOWS LOW CLOUDS SPREADING ACROSS
SOUTHWEST TO CENTRAL KANSAS. TEMPERATURES ARE IN THE UPPER 60S/LOW
70S WITH LIGHT WINDS OUT OF THE SOUTHEAST.

BILLINGS WRIGHT

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 300 AM CDT SUN JUN 29 2014

TODAY:
SHORT-TERM HIGH-RESOLUTION MODELS HAVE SHOWN THE DEVELOPMENT OF
THE ACTIVITY ACROSS NORTHWEST KANSAS DURING SATURDAYS RUNS AND THE
LATEST HRRR HAS BEEN CONSISTENT IN SHOWING THIS ACTIVITY MOVING
EASTWARD INTO CENTRAL AND SOUTH CENTRAL KANSAS. THE EXTENT OF THE
COVERAGE IS QUESTIONABLE BY THE TIME IT GETS INTO CENTRAL AND
SOUTH CENTRAL KANSAS LATER THIS MORNING...BUT HAVE KEPT POPS IN
THROUGH THE MORNING HOURS. EXPECT THUNDERSTORMS TO DIMINISH AND
SKIES TO CLEAR DURING THE AFTERNOON. DAYTIME TEMPS MAY TAKE A HIT
FROM EARLY CLOUDS...BUT HAVE REMAINED ON THE OPTIMISTIC SIDE WITH
DAYTIME HIGHS IN THE LOW 90S. THESE WARM TEMPERATURES AND HIGHER
RELATIVE HUMIDITIES WILL CAUSE HEAT INDICES TO BE BETWEEN 100-105.

GUIDANCE CONTINUES TO SHOW THUNDERSTORMS DEVELOPING OVER NEBRASKA
AND MOVING SOUTHEAST ACROSS THE STATE TODAY. THIS ACTIVITY COULD
IMPACT MAINLY CENTRAL KANSAS ALONG THE I-70 CORRIDOR DURING THE
EVENING AND OVERNIGHT HOURS. ALTHOUGH THIS IS POSSIBLE...THE
BETTER CHANCES LIE ACROSS NEBRASKA AND NORTHEASTERN KANSAS. THESE
STORMS HAVE THE CHANCE TO BE SEVERE WITH 1500-3000 J/KG CAPE AND
30-40 KTS SHEAR.

MONDAY - TUESDAY:
THIS PERIOD ALSO LOOKS ACTIVE WITH THE NEXT WAVE PUSHING A FRONT
THROUGH KANSAS DURING THE DAY MONDAY. THE FRONT WILL SLOWLY SAG
SOUTHWARD REACHING SOUTHERN KANSAS BY LATE MONDAY
AFTERNOON/EVENING. THE FIRST CONCERN ON MONDAY IS GOING TO BE
HIGH TEMPERATURES AHEAD OF THE FRONT WITH A JUICY AIRMASS. THIS
WILL CAUSE HEAT INDICES TO BE BETWEEN 100-105 AGAIN. AVOID OUTDOOR
ACTIVITIES DURING THE PEAK OF THE DAY IF POSSIBLE.

THE SECOND CONCERN MONDAY EVENING WILL BE THE CHANCES FOR
THUNDERSTORMS ALONG THE FRONT. THE GUIDANCE IS IN AGREEMENT FOR A
LATER START...POST 00Z FOR THIS ACTIVITY. THERE IS PLENTIFUL CAPE
AND SHEAR MEANING THAT THESE STORMS THAT DEVELOP HAVE THE CHANCES
TO BE SEVERE.

THE FRONT SLOWLY MOVES SOUTH TUESDAY AND SHOWERS AND THUNDERSTORMS
CONTINUE TO BE POSSIBLE THROUGHOUT THE DAY. TEMPERATURES WILL BE
COOLER WITH THE COMBINATION OF BEING NORTH OF THE FRONT AS WELL AS
THE CHANCE FOR CLOUD COVER AND RAIN.

BILLINGS WRIGHT

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 300 AM CDT SUN JUN 29 2014

THE MEDIUM RANGE GUIDANCE CONTINUES TO PUSH THE FRONT FURTHER
SOUTH...MEANING KANSAS HAS A BETTER CHANCE OF A FEW DRY AND COOLER
DAYS FOR MID-LATE WEEK. HOWEVER...BY THURSDAY NIGHT SURFACE HIGH
PRESSURE WILL SLIDE EASTWARD OVER THE HIGH PLAINS WHICH WILL ALLOW
THE WIND FIELD TO BECOME SOUTHEASTERLY AGAIN. WITH THE PLAINS
BEING IN SLIGHT NORTHWESTERLY FLOW...A FEW WEAK DISTURBANCES WILL
SLIDE ACROSS THE AREA. THESE MAY HELP TO INITIATE THUNDERSTORMS
ACROSS THE HIGH PLAINS AND INTO CENTRAL/SOUTH CENTRAL KANSAS
THURSDAY NIGHT-SATURDAY. DETAILS WILL BE BETTER DETERMINED AS THE
TIME PERIOD NEARS. OVERALL A DRIER AND COOLER SECOND HALF OF THE
FORECAST.

BILLINGS WRIGHT

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 638 AM CDT SUN JUN 29 2014

MAIN AVIATION CONCERN WILL BE STORMS TODAY.

THE STORMS THAT DEVELOPED JUST AFTER MIDNIGHT OVER NORTHWEST KS
MOVED INTO CENTRAL KS A FEW HOURS AGO. THESE STORMS SHOULD
CONTINUE TO AFFECT CENTRAL KS(KRSL-KSLN-KHUT) FOR AT LEAST THE
NEXT FEW HOURS IF NOT A BIT LONGER. STORMS ARE ALSO EXPECTED TO
DEVELOP ALONG A WEAK COLD FRONT OVER NEBRASKA WITH THESE STORMS
EXPECTED TO TRY TO BUILD BACK TO THE SOUTHWEST. CONFIDENCE ON HOW
FAR SOUTH THEY MAKE IT IS LOW AND WILL THEREFORE ONLY INCLUDE VCTS
AT KSLN FOR LATE THIS AFTERNOON/EARLY EVENING.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    91  73  96  68 /  40  20  20  70
HUTCHINSON      91  73  97  65 /  40  20  20  70
NEWTON          91  71  95  65 /  40  20  20  70
ELDORADO        90  72  93  66 /  40  20  20  70
WINFIELD-KWLD   92  73  94  68 /  30  20  20  70
RUSSELL         92  71  91  62 /  40  20  10  70
GREAT BEND      91  72  94  62 /  40  20  10  70
SALINA          93  74  96  65 /  40  20  10  60
MCPHERSON       92  72  96  65 /  40  20  20  70
COFFEYVILLE     90  74  92  70 /  20  20  20  50
CHANUTE         89  73  91  68 /  20  20  20  70
IOLA            89  73  91  68 /  20  20  20  70
PARSONS-KPPF    89  74  91  68 /  20  20  20  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 29, 5:01 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
501 AM CDT SUN JUN 29 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-301015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
501 AM CDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

FLOODING FROM STORMS SATURDAY NIGHTS THUNDERSTORMS CONTINUES EARLY
THIS MORNING OVER ELK AND MONTGOMERY COUNTY. PLEASE SEE THE LATEST
FLOOD WARNINGS FOR MORE DETAILS.

SCATTERED STRONG THUNDERSTORMS ARE OCCURRING OVER NORTHWEST AND
CENTRAL KANSAS...THIS ACTIVITY WILL IMPACT CENTRAL AND POSSIBLY
SOUTH CENTRAL KANSAS. NICKEL SIZE HAIL...GUSTY WINDS AND LOCALLY
HEAVY RAIN MAY ACCOMPANY THE STRONGEST ACTIVITY.

ANOTHER AREA OF THUNDERSTORMS MAY IMPACT CENTRAL KANSAS LATER THIS
AFTERNOON/EVENING NEAREST THE I-70 CORRIDOR. SOME OF THESE STORMS
MAY BE SEVERE WITH LARGE HAIL AND GUSTY WINDS.

HEAT INDICES BETWEEN 100 AND 105 ARE POSSIBLE DURING THE PEAK
HEATING HOURS TODAY AS A RESULT OF HIGH RELATIVE HUMIDITIES AND
HOT AFTERNOON TEMPERATURES. LIMIT OUTDOOR ACTIVITIES DURING THE
PEAK OF AFTERNOON HEATING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT INDICES BETWEEN 100 AND 105 WILL AGAIN BE POSSIBLE MONDAY
AFTERNOON ACROSS THE AREA. LIMIT OUTDOOR ACTIVITIES DURING THE
AFTERNOON HOURS.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA MONDAY
AFTERNOON AND NIGHT AS A COLD FRONT MOVES SOUTHEAST ACROSS
KANSAS. THE PRIMARY THREAT IS VERY LARGE HAIL...WITH THE LARGEST
HAIL AROUND 2 INCHES IN DIAMETER POSSIBLE OVER SOUTH CENTRAL AND
SOUTHEAST KANSAS.

THE FRONT IS LIKELY TO STALL ALONG THE KANSAS OKLAHOMA BORDER BY
TUESDAY MORNING. VERY HEAVY RAINS ARE LIKELY ACROSS SOUTH-CENTRAL
AND SOUTHEAST KANSAS TUESDAY AND TUESDAY NIGHT.

THUNDERSTORMS MAY LINGER INTO WEDNESDAY BEFORE PUSHING SOUTH IN TO
OKLAHOMA.

THUNDERSTORMS MAY AGAIN BE POSSIBLE FRIDAY AND SATURDAY. THESE
STORMS MAY BE STRONG...WATCH FOR MORE DETAILS AS THIS PERIOD
NEAR.S

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS WRIGHT

In the hours before

Local storm report, Jun 29, 2:19 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
219 AM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLASH FLOOD      5 SE LONGTON            37.33N 96.02W
06/28/2014                   ELK                KS   LAW ENFORCEMENT

            SHERIFF REPORTS WATER OVER HIGHWAY 160 NEAR OAK VALLEY.

&&

RBL
Special weather statement, Jun 29, 4:40 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
440 AM CDT SUN JUN 29 2014

KSZ047-291015-
BARTON-
440 AM CDT SUN JUN 29 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 515 AM CDT

* AT 438 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR ALBERT...OR 11 MILES NORTHWEST
  OF GREAT BEND...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...HOISINGTON AND GREAT BEND AIRPORT.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3857 9903 3853 9869 3828 9869 3835 9903
TIME...MOT...LOC 0940Z 283DEG 29KT 3844 9895

LAWSON
Special weather statement, Jun 29, 6:14 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
614 AM CDT SUN JUN 29 2014

KSZ047-291145-
BARTON-
614 AM CDT SUN JUN 29 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 645 AM CDT

* AT 612 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR HOISINGTON...OR 11 MILES NORTH
  OF GREAT BEND...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL BARTON COUNTY.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3859 9855 3838 9855 3843 9902 3864 9902
TIME...MOT...LOC 1115Z 278DEG 15KT 3851 9876

LAWSON
Special weather statement, Jun 29, 6:51 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
651 AM CDT SUN JUN 29 2014

KSZ047-050-291215-
BARTON-RICE-
651 AM CDT SUN JUN 29 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BARTON COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 715 AM CDT

* AT 650 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR CLAFLIN...OR 14 MILES NORTHEAST
  OF GREAT BEND...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLAFLIN...BUSHTON...CHASE...SILICA AND FREDERICK.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3856 9848 3852 9848 3853 9827 3852 9824
      3831 9824 3841 9884 3862 9885
TIME...MOT...LOC 1151Z 284DEG 15KT 3846 9857

COOK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:27 PM CDTFlash Flood WarningICTElk3 hr
Jun 28, 7:46 PM CDTSpecial Weather StatementICTMontgomery29 min
Jun 28, 7:58 PM CDTSevere Thunderstorm WarningICTMontgomery47 min
Jun 28, 8:09 PM CDTAreal Flood WarningICTChautauqua, Montgomery, Wilson4 hr
Jun 28, 8:55 PM CDTSpecial Weather StatementICTLabette50 min
Jun 28, 9:26 PM CDTFlash Flood WarningICTMontgomery3 hr
Jun 28, 9:38 PM CDTSpecial Weather StatementICTLabette37 min
Jun 28, 10:09 PM CDTAreal Flood WarningICTLabette4 hr
Jun 28, 10:24 PM CDTAreal Flood WarningICTElk9 hr
Jun 28, 10:40 PM CDTSpecial Weather StatementICTLabette35 min
Jun 28, 11:16 PM CDTSpecial Weather StatementICTLabette29 min
Jun 28, 11:24 PM CDTSpecial Weather StatementICTLabette36 min
Jun 28, 11:43 PM CDTSpecial Weather StatementICTLabette47 min
Jun 28, 11:45 PM CDTAreal Flood WarningICTMontgomery9 hr
Jun 29, 12:30 AM CDTSpecial Weather StatementICTLabette30 min
Jun 29, 4:40 AM CDTSpecial Weather StatementICTBarton35 min
Jun 29, 6:11 AM CDTAreal Flood WarningICTBarton5 hr
Jun 29, 6:14 AM CDTSpecial Weather StatementICTBarton31 min
Jun 29, 6:51 AM CDTSpecial Weather StatementICTBarton24 min
Jun 29, 7:42 AM CDTSpecial Weather StatementICTBarton33 min
Jun 29, 8:08 AM CDTSpecial Weather StatementICTRice37 min
Jun 29, 9:14 AM CDTSpecial Weather StatementICTBarton61 min
Jun 29, 9:15 AM CDTSpecial Weather StatementICTMarion60 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.